zbMATH — the first resource for mathematics

On the uniform convergence of a collocation method for a class of singular integral equations. (English) Zbl 0629.65139
The author establishes uniform convergence of collocation methods for singular integral equations of the form \[ a\phi (x)+(b/\pi)\int^{1}_{-1}(\phi (t)/(t-x))dt+\int^{1}_{- 1}k(x,t)\phi (t)dt=f(x),\quad -1<x<1 \] for which k(x,t) and f(x) are Hölder continuous. The Jacobi polynomials \(\{P_ n^{(\alpha,\beta)}\}\) are used as basis elements and the zeros of Chebyshev polynomials of the first kind as collocation points. Rates of convergence are also established and numerical examples presented to illustrate the results obtained.
Reviewer: D.A.Quinney

65R20 Numerical methods for integral equations
45E05 Integral equations with kernels of Cauchy type
Full Text: DOI
[1] K. E. Atkinson,A Survey of Numerical Methods for the Solution of Fredholm Integral Equations of the Second Kind. Society for Industrial and Applied Mathematics (1976). · Zbl 0353.65069
[2] C. T. H. Baker,The Numerical Treatment of Integral Equations. Clarendon Press (1977). · Zbl 0373.65060
[3] E. W. Cheney,Introduction to Approximation Theory. McGraw-Hill Book Company (1966). · Zbl 0161.25202
[4] A. V. Dzhiskariani,The solution of singular integral equations by approximate projection methods. U.S.S.R. Comput. Maths. Phys. 19, (1980), pp. 61–74. · Zbl 0441.65109 · doi:10.1016/0041-5553(79)90099-5
[5] D. Elliott,A convergence theorem for singular integral equations. J. Austral. Math. Soc. (series B) 22, (1981), pp. 539–552. · Zbl 0469.65091 · doi:10.1017/S033427000000285X
[6] F. Erdogan,Approximate solution of systems of singular integral equations. SIAM J. Appl. Math. 17, (1969), pp. 1041–1059. · Zbl 0187.12404 · doi:10.1137/0117094
[7] J. A. Fromme and M. A. Golberg,Convergence and stability of a collocation method for the generalized airfoil equation. Appl. Math. Comput. 8, (1981), pp. 281–292. · Zbl 0464.65096 · doi:10.1016/0096-3003(81)90023-0
[8] M. A. Golberg and J. A. Fromme,On the L 2 convergence of a collocation method for the generalized airfoil equation. J. Math. Anal. Appl. 71, (1979), pp. 271–286. · Zbl 0428.65068 · doi:10.1016/0022-247X(79)90230-0
[9] M. A. Golberg,Projection methods for Cauchy singular integral equations with constant coefficients on [, 1], inTreatment of Singular Integral Equations by Numerical Methods, edited by C. T. H. Baker and G. F. Miller. Academic Press (1982). · Zbl 0513.65085
[10] id.: Galerkin’s method for operator equations with non-negative index. With application to Cauchy singular integral equations. J. Math. Anal. Appl. 91, (1983), pp. 314–409. · Zbl 0513.65086 · doi:10.1016/0022-247X(83)90160-9
[11] id.: The convergence of a collocation method for a class of Cauchy singular integral equations. J. Math. Anal. Appl. 100, (1984), pp. 500–512. · Zbl 0588.65092 · doi:10.1016/0022-247X(84)90098-2
[12] N. I. Ioakimidis,On the weighted Galerkin method of numerical solution of Cauchy type singular integral equations. SIAM J. Num. Anal. 18, (1981), pp. 1120–1127. · Zbl 0518.65098 · doi:10.1137/0718076
[13] id.: Further convergence results for the weighted Galerkin method of numerical solution of Cauchy-type singular integral equations. Math. Comp. 41, (1983), pp. 79–85. · Zbl 0587.65089 · doi:10.1090/S0025-5718-1983-0701625-4
[14] P. Junghanns,Uniform convergence of approximate methods for Cauchy type singular integral equations over (, 1). Wiss. Z. Tech. Hochsch. Karl Marx Stadt 26, (1984), pp. 250–256. · Zbl 0575.65136
[15] A. I. Kalandiya,On a direct method of solution in wing theory and its applications to the theory of elasticity. Mat. Sb. 42, (1957), pp. 249–272 (in Russian).
[16] S. Krenk,On quadrature formulae for singular integral equations of the first kind and second kind. Quart. Appl. Math. 33, (1975), pp. 225–232. · Zbl 0322.45022
[17] P. Linz,An analysis of a method for solving singular integral equations. BIT 17, (1977), pp. 329–337. · Zbl 0372.65057 · doi:10.1007/BF01932153
[18] G. Miel,On the Galerkin and collocation methods for a Cauchy singular integral equation. SIAM J. Numer. Anal. 23, (1986), pp. 135–143. · Zbl 0593.65093 · doi:10.1137/0723009
[19] N. I. Muskhelishvili,Singular Integral Equations. Nordhoff (1953). · Zbl 0051.33203
[20] T. J. Rivlin,An Introduction to the Approximation of Functions. Blaisdell Publishing Company, (1969). · Zbl 0189.06601
[21] E. Venturino,Error bounds of the Galerkin method for singular integral equations of the second kind. BIT 25, (1985), pp. 413–419. · Zbl 0607.65086 · doi:10.1007/BF01934385
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.